Alert archive / Montana / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 17, 2020, 8:37 AM MDT for 14 counties in Montana. It took effect at Aug 17, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 8:37 AM MDT (14:37 UTC)
- In effect from
- Aug 17, 2020, 11:00 AM MDT
- Expired
- Aug 17, 2020, 8:20 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 2.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3947 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS85 KTFX 171437 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 837 AM MDT Mon Aug 17 2020 MTZ112-180300- /O.NEW.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/ /O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- 837 AM MDT Mon Aug 17 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... The National Weather Service in Great Falls has issued a Red Flag Warning for low humidity and gusty winds, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 112. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...West 10 to 20 mph with gusts up to 32 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the upper 90s. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and near-record warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ113>115-117-180300- /O.NEW.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/ Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 837 AM MDT Mon Aug 17 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113, 114, 115, AND 117... The National Weather Service in Great Falls has issued a Red Flag Warning for low humidity and gusty winds, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 113, 114, 115 and 117. * WINDS...West 10 to 20 mph with gusts up to 28 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the upper 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
823 WWUS85 KTFX 171454 CCA RFWTFX URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Great Falls MT 854 AM MDT Mon Aug 17 2020 MTZ112-180300- /O.COR.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/ /O.COR.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- 854 AM MDT Mon Aug 17 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... The National Weather Service in Great Falls has issued a Red Flag Warning for low humidity and gusty winds, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 112. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...West 10 to 20 mph with gusts up to 32 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the upper 90s. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and near-record warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ113>115-117-180300- /O.COR.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/ Hill and Blaine Counties- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front-Chouteau and Fergus Counties- Central and Eastern Lewis and Clark National Forest Areas- 854 AM MDT Mon Aug 17 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113, 114, 115, AND 117... The National Weather Service in Great Falls has issued a Red Flag Warning for low humidity and gusty winds, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 113, 114, 115 and 117. * WINDS...West 10 to 20 mph with gusts up to 28 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the upper 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/greatfalls
704 WWUS85 KTFX 171958 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 158 PM MDT Mon Aug 17 2020 MTZ114-117-181100- /O.EXB.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/ /O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- Central and Eastern Lewis and Clark National Forest Areas- 158 PM MDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 114 AND 117... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114 AND 117... The National Weather Service in Great Falls has issued a Fire Weather Watch for dry thunderstorms with gusty and erratic outflow winds, which is in effect from Tuesday evening through late Tuesday night. * AFFECTED AREA...Fire Weather Zones 114 and 117. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...West 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the upper 70s. * LIGHTNING...Isolated to widely scattered strikes may cause new fire starts Tuesday evening into the overnight. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. * THUNDERSTORMS...Scattered thunderstorms, mainly dry. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ112-181100- /O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ /O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- 158 PM MDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... * AFFECTED AREA...Fire Weather Zone 112. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the upper 70s. * THUNDERSTORMS...Isolated thunderstorms, some dry, may produce new fire starts Tuesday evening into the overnight. Gusty and erratic outflow winds are possible with any storms. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and near-record warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ113-115-180300- /O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- 158 PM MDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113 and 115 * AFFECTED AREA...Fire Weather Zones 113 and 115. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the lower 90s. * THUNDERSTORMS...Isolated thunderstorms, some dry, may produce new fire starts Tuesday evening into the overnight. Gusty and erratic outflow winds are possible with any storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and near-record warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ116-118-181100- /O.EXB.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/ Lincoln Ranger District of the Helena National Forest- Helena and Townsend Ranger Districts of the Helena National Forest- 158 PM MDT Mon Aug 17 2020 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 116 AND 118... The National Weather Service in Great Falls has issued a Fire Weather Watch for dry thunderstorms with gusty and erratic outflow winds, which is in effect from Tuesday evening through late Tuesday night. * AFFECTED AREA...Fire Weather Zones 116 and 118. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...Southwest 5 to 10 mph. Gusty and erratic outflow winds likely near thunderstorms. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the mid 70s. * LIGHTNING...Isolated to widely scattered strikes may cause new fire starts Tuesday evening into the overnight. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. * THUNDERSTORMS...Scattered thunderstorms, mainly dry. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/greatfalls
388 WWUS85 KTFX 180220 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 820 PM MDT Mon Aug 17 2020 MTZ114-117-181200- /O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ /O.CON.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/ Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- Central and Eastern Lewis and Clark National Forest Areas- 820 PM MDT Mon Aug 17 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114 AND 117... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 114 AND 117... The National Weather Service in Great Falls has cancelled the Red Flag Warning for this evening, as winds have generally decreased and humidity has started to increase. * AFFECTED AREA...Fire Weather Zones 114 and 117. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Highs in the mid 70s to lower 80s mountains...In the mid 80s to lower 90s on the plains and in valleys. * LIGHTNING...Isolated to widely scattered strikes may cause new fire starts Tuesday evening into the overnight. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. * THUNDERSTORMS...Scattered thunderstorms, mainly dry. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ112-181200- /O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ /O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- 820 PM MDT Mon Aug 17 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 112... The National Weather Service in Great Falls has cancelled the Red Flag Warning for this evening, as winds have generally decreased and humidity has started to increase. * AFFECTED AREA...Fire Weather Zone 112. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Highs in the upper 70s to lower 80s in the mountains...in the mid 80s to lower 90s on the plains. * THUNDERSTORMS...Isolated thunderstorms, some dry, may produce new fire starts Tuesday evening into the overnight. Gusty and erratic outflow winds are possible with any storms. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ113-115-180330- /O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/ Hill and Blaine Counties-Chouteau and Fergus Counties- 820 PM MDT Mon Aug 17 2020 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 113 AND 115... The National Weather Service in Great Falls has cancelled the Red Flag Warning. Winds have decreased across the area, and relative humidity is gradually starting to increase. $$ MTZ116-118-181200- /O.CON.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/ Lincoln Ranger District of the Helena National Forest- Helena and Townsend Ranger Districts of the Helena National Forest- 820 PM MDT Mon Aug 17 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 116 AND 118... * AFFECTED AREA...Fire Weather Zones 116 and 118. * TIMING...Tuesday afternoon through Tuesday evening. * WINDS...Southwest 5 to 10 mph. Gusty and erratic outflow winds likely near thunderstorms. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Highs in the mid 70s to near 80 in the mountains...in the 80s to lower 90s in the valleys. * LIGHTNING...Isolated to widely scattered strikes may cause new fire starts Tuesday evening into the overnight. * IMPACTS...Fires can ignite quickly and easily and spread rapidly under these dry and breezy conditions. * THUNDERSTORMS...Scattered thunderstorms, mainly dry. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. A combination of gusty winds, low relative humidity, and warm temperatures will create high fire growth potential. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 17, 5:50 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 17, 5:50 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 550 AM MDT Mon Aug 17 2020 ...Update to Aviation... .SYNOPSIS... High pressure aloft will continue to bring very hot conditions to the forecast area today with most locations seeing high temperatures of 95 to 105. Isolated to possibly scattered thunderstorms are expected today and Tuesday but only minor rain amounts of a trace to a few hundreths of an inch are anticipated. && .DISCUSSION... A strong upper level ridge will remain over the region today and Tuesday for very hot conditions that could set multiple records. Monsoon moisture aloft will continue to move northward along the western boundary of the upper ridge and will bring an increasing chance for very light showers and dry thunderstorms. With temperatures expected to top out at 95 to 105 today, have issued a Heat Advisory for North Central Montana through Tuesday evening. The Helena area has also been included in a Heat Advisory for today but conditions should be slightly cooler on Tuesday so this advisory will end this evening. Wednesday through next Monday...Shortwave energy will continue to rotate around the high pressure system as it is flattened by troughing over the eastern Pacific. This will increase thunderstorm activity for Wednesday and Thursday, mostly for Southwest Montana. Still expecting a slight increase in west to northwest breezes but confidence in widespread elevated winds has decreased a bit over the last 24 hours. Regardless, conditions for fire weather will continue to be monitored. Slightly cooler temperatures can be expected as a result of passing shortwaves and a the flattening of the high pressure system, with highs falling back to the upper 80s to middle 90s for Wednesday and a few degrees lower for Thursday. The ridge looks to build back for the weekend, though it may be displaced to the east by Pacific Northwest troughing. This would create a southwesterly flow aloft for our region and keep lower elevation temperatures mostly in the upper 80s to lower 90s, with a continued chance for afternoon and evening thunderstorms. - RCG && .AVIATION... 550 AM MDT Mon Aug 17 2020 (17/12Z TAF Period) VFR conditions are expected to prevail through the period; however, increasing scattered to at times broken mid- to upper-level clouds are expected through the period. Isolated to scattered high-based thunderstorms will likely develop over southwest Montana this afternoon and evening, with a storm or two possible for north- central locations. Gusty winds, lightning, and turbulence will be the primary hazards. Some haze and smoke from wildfires could reduce visibility in southwest Montana, especially in the valleys near the Bear Creak Fire southwest of KDLN. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .FIRE WEATHER... Strong upper level ridging will persist over the region through mid-week, which will result in afternoon high temperatures in the 90s to near 105 degrees today with only slightly cooler temperatures on Tuesday. Relative humidity will be in the teens today and Tuesday with breezy winds approaching 20 mph at times. On Tuesday winds speeds will begin to increase as a disturbance moves across the ridge, with Fire Weather Zone 112 possibly seeing gusts approaching 30 mph or more. As such, the Fire Weather Watch for zone 112 will remain in effect. Monsoon moisture aloft will bring a risk for isolated to scattered afternoon and evening thunderstorms each day with some storms expected to be dry. && .CLIMATE... Record high temperatures will be in danger of being broken today and Tuesday as values rise into the 90s to near 105 degrees. Today will have the best chance of seeing record highs with current record values at most locations in the mid- to upper 90s. Here is a list of the current record highs for Monday/Tuesday for select climate sites: Cut Bank (93/95), Havre (99/105), Great Falls (98/101), Lewistown (98/97), Helena (98/100), Bozeman (96/98), and Dillon (95/94). && .PRELIMINARY POINT TEMPS/POPS... GTF 99 64 96 63 / 10 10 10 20 CTB 96 60 94 61 / 10 10 10 10 HLN 99 64 94 62 / 20 20 20 40 BZN 98 58 94 58 / 20 20 10 20 WYS 90 46 88 47 / 10 20 30 30 DLN 94 56 90 56 / 10 20 30 20 HVR 100 62 99 64 / 10 10 0 20 LWT 97 62 94 61 / 10 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 9 PM MDT Tuesday Blaine... Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill...Judith Basin...Liberty...Toole. Heat Advisory from noon today to 9 PM MDT this evening Central and Southern Lewis and Clark. Fire Weather Watch from Tuesday afternoon through Tuesday evening Eastern Glacier/Toole/Central/Eastern Pondera/Liberty. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:32 AM MDT | Heat Advisory | TFX | 17 hr |
Nearby
Red Flag Warnings in Montana, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.